my brother 21 years old is recently diagnosed with retinal vasculitis. We didn't know what causes it, right now he is under medication prednisone and imuran... However, we are trying to figure out the underlying cause of this sudden disease...i would like to ask for your opinion on the following:
1) just to give a background, my brother last year had a major tooth extraction which didn't go well, though he didn't have any fever, his cheek (side of tooth extraction) showed some inflammation and his whole neck showed bruises after several days...he's fine now but once in a while he still feels some pain on where the tooth was extracted, could this be a cause of retinal vasculitis?
2) for years now, my brother is experiencing some sort of sinusitis, most especially every morning when he wakes up, there mucus and blockage in his nose, does this have anything to do with retinal vasculitis?
3) he also sometimes feel pain on his left ankle (foot)
4) my brother is a medican techincian, he was exposed to several types of laboratory testing--could there be something that trigger his retinal vasculitis? if so, what are the test that we should do?
5) so far he have taken the ANA test which is negative, ESR is okay, blood counts normal except white blood cell is a little bit high, eosonophils a little low.....
6) Tissue typing result: HLA ANITGEN
A Locus 2,11
B Locus 53, 51(B)
DR Locus 8,16(2)
DQ Locus 5(1),6(1)
--so far he is not suffering or showing signs of any major or unusual symptoms except for the floaters, color differences and some pain on his eyes at times...
base from this facts, what do you think...is retinal vasculitis curable in this case? usually how long should the medication last?
hoping you could give some light to this query
thank you and hoping for your response
thanks Dr. John, i'll have a look at www.emedicine.com
for followup questions:
1) in my brother's case what are the chances that there might be an autoimmune disease involved? he has taken some tests for autoimmune diseases and so far all has been negative...we first suspect that it might be Behcet's or Lupus but no other symptoms are present except for the retinal vasculitis?
2) Is there a possibility that the retinal vasculitis is just a "phase" and will correct itself after a while, since maybe perhaps his been exposed to a high degree of "stress" at work and in school?
3) Will the floaters that he's seeing and color changes be gone after it's been controlled?
4) Can the medications he's taking now be enough to cure his retinal vasculitis?
In your experience, is retinal vasculitis curable? or it is forever?
5) What are the things that we have to check once in a while?
6) Are there any alternative ways that will help minimize the inflammation aside from using steroids?
sorry for the many followup questions, we are all worried for my brother's condition, he's a good kid and person...he even has plans to continue study medicine but this happened...
hoping that you'll be able to share or shed some light in this matter.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.